Texas, 2011Wildfire in Texas, June 8 to 9, 2011
June 8 to 9, 2011 · NWS LCH · 1 event in 1 county or zone
Extreme to exceptional drought conditions contributed to a wildfire in Hardin County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Extreme to exceptional drought conditions contributed to a wildfire in Hardin County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 8, 1:40 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 8, 1:40 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT WED JUN 8 2011
.DISCUSSION...SHOWER AND THUNDERSTORM ACTIVITY ADVANCING INTO OR
RAPIDLY DEVELOPING OVER SOUTH CENTRAL LOUISIANA. FORECAST SOUNDINGS
SUGGESTING ANY DEEPER ACTIVITY WILL HAVE THE POTENTIAL FOR SOME
MARGINALLY SEVERE HAIL AS WELL AS DAMAGING WINDS. WILL CONTINUE
TO MONITOR. ACTIVITY WILL DIMINISH DURING THE EARLY EVENING HOURS.
FOR THE FORECAST...HEADLINES WILL HAVE TO BE RAIN CHANCES
RETURNING TO NEAR NIL...HEAT CONTINUING...AND NOTHING ON THE
HORIZON TO HELP IN OUR ONGOING DROUGHT. LARGE UPPER LOW CURRENTLY
OVER THE GULF WATERS PROGGED SIMILARLY BY MODELS TO EVOLVE INTO A
SOUTHWEST TO NORTHEAST TROF WITH OLD MEXICO/SOUTH PLAINS RIDGE
EXPANDING NORTHEAST INTO THE LOWER MISSISSIPPI VALLEY. AFTER
THURSDAY...WHICH WILL BE OUT LAST MENTIONABLE DAY WITH RAIN
CHANCES...PRECIPITABLE WATER VALUES FORECAST TO PLUMMET TO AROUND 1
INCH. WILL MAINTAIN TEMPERATURES THROUGH THE FORECAST WELL ABOVE
THE NORM WITH STRONG SUBSIDENCE ALOFT IN PLACE...BUT WITH A
CONTINUED MODERATING SOUTHERLY FLOW WOULD NOT ANTICIPATE RECORD
BREAKING HEAT.
&&
.MARINE...HIGH PRESSURE RIDGING WEST ACROSS THE GULF WATERS WILL
MAINTAIN A LIGHT ONSHORE FLOW WITH MINIMAL CHANCES FOR RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 93 73 93 73 / 20 20 10 10 10
KBPT 72 92 73 93 73 / 10 20 10 10 10
KAEX 71 96 71 96 71 / 20 20 10 10 10
KLFT 73 93 72 94 73 / 20 20 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
MM
Hazardous weather outlook, Jun 8, 4:05 AM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
505 AM CDT WED JUN 8 2011
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-091015-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
505 AM CDT WED JUN 8 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON AND
CONTINUE INTO THE EVENING AS A WEAK EASTERLY WAVE APPROACHES THE
REGION. THE STRONGER STORMS WHICH DEVELOP COULD PRODUCE DAMAGING
WINDS AND LARGE HAIL.
HIGH TEMPERATURES THIS AFTERNOON WILL BE IN THE MID 90S ACROSS
CENTRAL LOUISIANA AND INTERIOR SOUTHEAST TEXAS. COMBINED WITH THE
HUMIDITY...APPARENT TEMPERATURES WILL RANGE FROM 100 TO 103 DEGREES
DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION
WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. CLOSER TO THE COAST
APPARENT TEMPERATURES WILL MAINLY BE IN THE UPPER 90S...AND
CAUTION IS URGED IN THESE AREAS AS WELL.
ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS
AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT
FOR THE ENTIRE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SHOWERS AND THUNDERSTORMS WILL BE WIDELY SCATTERED AT BEST ON
THURSDAY AFTERNOON AND EVENING BEFORE STRENGTHENING HIGH PRESSURE
ALOFT WILL ESSENTIALLY CUT OFF CONVECTIVE DEVELOPMENT THROUGH THE
REMAINDER OF THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.
ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS
AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT
FOR THE ENTIRE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
25
Wildfire, Hardin
- When
- June 8, 3:13 PM CST to June 9, 10:00 PM CST
- Where
- Hardin forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 30.332, -94.390 (the zone’s center; the record gives no point)
Over 1400 acres were burned 5 miles west of Kountze. No losses were reported, but several homes had to be evacuated.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Pennsylvania, June 8 to 9, 20111 death · 3 injured · $25,000 · 10 events
- Flash Flooding and Flooding in Iowa, June 8 to 11, 2011$1.9 million · 1.75 in hail · 47 events
- Flash Flooding and Flooding in Illinois, June 8 to 9, 2011$1.2 million · 1.75 in hail · 44 events
- Tornado and Hail in Wisconsin, June 8, 20112 injured · $153,000 · EF0 · 55 events
- Hail and Damaging Winds in Iowa, June 8, 2011$185,000 · 2 in hail · 56 events
- Hail and Damaging Winds in Mississippi, June 8, 2011$678,000 · 1.75 in hail · 16 events
- Hail in Iowa, June 8, 2011$280,000 · 2.5 in hail · 23 events
- Damaging Winds in New York, June 8, 2011$165,000 · 59 kt wind · 22 events
- Hail and Damaging Winds in Rhode Island, June 8 to 9, 2011$333,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Wisconsin, June 8, 2011$250,000 · 1 in hail · 8 events
- Hail and Damaging Winds in New York, June 8 to 9, 20113 in hail · 72 events
- Hail and Damaging Winds in Michigan, June 8 to 9, 2011$110,000 · 1 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327555.